Alert archive / California / Beach Hazards Statements in 2022
Beach Hazards Statement 1, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this beach hazards statement at Jan 4, 2022, 4:21 PM PST for Santa Cruz County, California. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2022, 4:21 PM PST (00:21 UTC)
- Expired
- Jan 5, 2022, 3:05 AM PST
- In force
- 11 hr
- Issued by
- NWS San Francisco Bay Area, CA
County Santa Cruz County, CA
The radar
The San Francisco radar (KMUX), 18 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 0.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
820 WHUS46 KMTR 050021 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 421 PM PST Tue Jan 4 2022 CAZ006-505-509-530-051400- /O.NEW.KMTR.SU.Y.0001.220105T0021Z-220105T1400Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast- Southern Monterey Bay and Big Sur Coast- 421 PM PST Tue Jan 4 2022 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM PST WEDNESDAY... * WHAT...Large breaking waves of 16 to 22 feet with dangerous rip currents. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore, San Francisco Peninsula Coast and Southern Monterey Bay and Big Sur Coast. * WHEN...Until 6 AM PST Wednesday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. * ADDITIONAL DETAILS...The greatest risk for large breaking waves will be along west and northwest facing beaches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$ CAZ529-051400- /O.NEW.KMTR.BH.S.0001.220105T0021Z-220105T1400Z/ Northern Monterey Bay- 421 PM PST Tue Jan 4 2022 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT... * WHAT...Breaking waves of 12 to 16 feet with dangerous rip currents. * WHERE...Northern Monterey Bay. * WHEN...Until 6 AM PST Wednesday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
1 follow-up statement
587 WHUS46 KMTR 051105 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 305 AM PST Wed Jan 5 2022 ...BEACH HAZARD AND STATEMENT ARE CANCELLED DUE TO SUBSIDING SEAS... Conditions have dropped below criteria. Seas will continue to subside today. CAZ006-505-509-530-051215- /O.CAN.KMTR.SU.Y.0001.000000T0000Z-220105T1400Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast- Southern Monterey Bay and Big Sur Coast- 305 AM PST Wed Jan 5 2022 ...HIGH SURF ADVISORY IS CANCELLED... Conditions have dropped below criteria. Seas will continue to subside today. $$ CAZ529-051215- /O.CAN.KMTR.BH.S.0001.000000T0000Z-220105T1400Z/ Northern Monterey Bay- 305 AM PST Wed Jan 5 2022 ...BEACH HAZARDS STATEMENT IS CANCELLED... Conditions have dropped below criteria. Seas will continue to subside today. $$ ED
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this beach hazards statement went out at Jan 4, 2:45 PM PST, 1 hour 36 minutes earlier.
Area forecast discussion, Jan 4, 2:45 PM PST, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
245 PM PST Tue Jan 4 2022
.SYNOPSIS...Light showers diminishing this afternoon. Another
weak system brings additional light rain to North Bay tonight.
Drying conditions develop Wednesday into Thursday before another
weak weather system brings more rain Friday. Weekend outlook is
dry. Temperatures remain seasonable through the week.
&&
.DISCUSSION...as of 02:30 PM PST Tuesday...General forecast
outlook hasn't changed much. There are some very isolated light
showers still occurring across our CWA, but they will continue to
lessen by this evening. Hi-res NAM 3k and HRRR both showing that
there could be additional light showers that track across North
Bay after midnight tonight and should move out of the area by
Wednesday morning. This wave will likely only amount to less than
a tenth of an inch for most of North Bay except along the northern
Sonoma county coastline where they may see 0.10-0.20". In radar
news, KMUX is functioning again after a few hours of maintenance
earlier today which will help us track the overnight light
showers.
High pressure over the Pacific Ocean will move closer to the West
Coast tomorrow which will bring drier conditions for the rest of
Wednesday into Thursday. Then we have another weak system that
will bring the next wave of light rain to our region on Friday.
Timing of this weak front will start early Friday morning for the
North Bay (ballpark window is a couple hours before sunrise). Then
it will spread across the rest of our CWA the rest of Friday. Our
initial forecast estimates for rain totals on Friday range from a
few hundredths up to around a half inch. Keep in mind that the
southern portions of Monterey and San Benito counties may not get
any rain and that the coastal mountains may get locally higher
amounts around an inch. This is yet another weak system that will
bring us beneficial rain without the worry of significant
flooding.
Dry again for the weekend as another high pressure ridge develops
over the West Coast. Keep in mind that the mornings will be
chiller this weekend dipping down into the mid 30s by Sunday for
our colder inland valleys. Otherwise, temperatures the rest of the
forecast should be fairly seasonal.
&&
.AVIATION...As of 4:00 AM PST Tuesday...For the 12Z TAFs. MVFR to
IFR as light RA and BR/FG remain scattered around the area.
Ceilings and visibilities will start to lift and scatter to VFR
after 16-17Z this morning. Skies will remain SCT-BKN through most of
the day today. Cloud cover will last into Tuesday night as well
giving most terminals a chance for IFR ceilings to return after 06Z
Wednesday. Winds will remain light and southerly through this
afternoon when winds will veer northwesterly.
Vicinity of KSFO...MVFR with -RA continuing to clear out this
morning. Southwest 5 to 10 knots through this afternoon, then winds
turn northwesterly but remain light. VFR this afternoon with skies
SCT-BKN. Chance for IFR/MVFR ceilings to return tonight after 06Z.
KSFO Bridge Approach...Similar to KSFO.
Monterey Bay Terminals...MVFR as -RA moves out of the area this
morning. Light winds through the period. Skies will lift this
afternoon. Chance for IFR ceilings return tonight.
&&
.MARINE...as of 02:30 PM PST Tuesday...Light to moderate
southwesterly winds will continue across the coastal waters
through tonight as a cold front pass to the north. Winds will
become westerly by midweek before turning southwesterly once
again ahead of the next front that is forecast to move through
Thursday night into Friday. Large and steep northwesterly swell
will gradually diminish tonight into Wednesday, falling below 10
ft by Wednesday night. Swells are anticipated to increase once
again Friday as winds strengthen with the approaching front.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tngt...SCA...Pigeon Pt to Pt Pinos 0-10 nm until 3 PM
SCA...Pt Arena to Pigeon Pt 10-60 nm until 3 AM
SCA...Pigeon Pt to Pt Piedras Blancas 10-60 nm until 3 AM
SCA...Pt Pinos to Pt Piedras Blancas 0-10 nm
SCA...Pt Arena to Pt Reyes 0-10 nm until 9 PM
SCA...Pt Reyes to Pigeon Pt 0-10 nm until 9 PM
&&
PUBLIC FORECAST: Bingaman
AVIATION: Dhuyvetter
MARINE: CW
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 4:21 PM PST | High Surf Advisory | MTR | Marin, Monterey, City and County of San Francisco, San Mateo, Santa Cruz, Sonoma | 11 hr |
| Jan 4, 5:21 PM PST | Flood Watch | MTR | Monterey | 5 hr |
| Jan 5, 2:18 AM PST | Dense Fog Advisory | MTR | Monterey, San Benito, Santa Cruz | 7 hr |
| Jan 5, 2:49 AM PST | Marine Dense Fog Advisory | MTR | 6 hr | |
| Jan 5, 9:00 AM PST | Marine Dense Fog Advisory | MTR | 2 hr | |
| Jan 5, 9:02 AM PST | Dense Fog Advisory | MTR | Monterey, San Benito, Santa Cruz | 118 min |
| Jan 5, 12:28 PM PST | Small Craft Advisory | MTR | 33 hr |
Nearby
Beach Hazards Statements in California, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.